Alert archive / Kentucky / River Flood Warnings in 2012
River Flood Warning 10, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Mar 9, 2012, 10:06 AM CST for Butler County, Muhlenberg County, Ohio County, Kentucky. It took effect at Mar 11, 2012, 7:00 AM CDT. It was in force for 108 min.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 10:06 AM CST (16:06 UTC)
- In effect from
- Mar 11, 2012, 7:00 AM CDT
- Expired
- Mar 11, 2012, 8:48 AM CDT
- In force
- 108 min
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
Counties Butler County, KY, Muhlenberg County, KY, Ohio County, KY
The river
Written for the forecast point Green River (KY) at Rochester (RCHK2).
- Action stage
- 34 ft
- Minor stage
- 37 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03315850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
488 WGUS43 KLMK 091606 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 1106 AM EST FRI MAR 9 2012 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT WOODBURY GREEN RIVER AT ROCHESTER AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG... OHIO...WARREN. .HEAVY RAIN OVER THE LAST SEVERAL HOURS IS CAUSING THE RIVER TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED BY THIS EVENING. && KYC031-227-100406- /O.NEW.KLMK.FL.W.0009.120310T0700Z-120312T0430Z/ /WDBK2.1.ER.120310T0700Z.120311T0000Z.120311T2230Z.NO/ 1106 AM EST FRI MAR 9 2012 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE GREEN RIVER AT WOODBURY. * FROM LATE TONIGHT TO LATE SUNDAY NIGHT. * AT 6:00 AM FRIDAY THE STAGE WAS 23.3 FEET. * FLOOD STAGE IS 33.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SATURDAY AND CONTINUE TO RISE TO NEAR 34.5 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * IMPACT...AT 33.0 FEET...KY 403 AT JAMES MCKINNEY BRIDGE FLOODS. WATER OVERFLOWS LOCK WALL. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.5 FEET ON OCT 13 2002. $$ KYC031-177-183-100406- /O.NEW.KLMK.FL.W.0010.120311T1200Z-120313T0600Z/ /RCHK2.1.ER.120311T1200Z.120312T0600Z.120313T0000Z.NO/ 1106 AM EST FRI MAR 9 2012 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE GREEN RIVER AT ROCHESTER. * FROM SUNDAY MORNING TO LATE MONDAY NIGHT. * AT 11:01 AM FRIDAY THE STAGE WAS 14.5 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 17.4 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING. * IMPACT...AT 17.0 FEET...REEDS AND ROCHESTER FERRIES ARE SHUT DOWN. KY 369 FLOODS ONE MILE NORTH OF ROCHESTER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.4 FEET ON JAN 6 2004. $$ SZAPPANOS
4 follow-up statements
974 WGUS83 KLMK 100335 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1035 PM EST FRI MAR 9 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT WOODBURY GREEN RIVER AT ROCHESTER AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG... OHIO...WARREN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED SATURDAY MORNING. && KYC031-227-101535- /O.EXT.KLMK.FL.W.0009.120310T0843Z-120311T2247Z/ /WDBK2.1.ER.120310T0843Z.120311T0000Z.120311T1647Z.NO/ 1035 PM EST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT WOODBURY. * FROM LATE TONIGHT TO SUNDAY EVENING. * AT 6:00 AM FRIDAY THE STAGE WAS 23.3 FEET. * FLOOD STAGE IS 33.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AND CONTINUE TO RISE TO NEAR 34.1 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 33.0 FEET...KY 403 AT JAMES MCKINNEY BRIDGE FLOODS. WATER OVERFLOWS LOCK WALL. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.5 FEET ON OCT 13 2002. $$ KYC031-177-183-101535- /O.EXT.KLMK.FL.W.0010.120310T1800Z-120313T0000Z/ /RCHK2.1.ER.120310T1800Z.120311T1200Z.120312T1800Z.NO/ 1035 PM EST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT ROCHESTER. * FROM SATURDAY AFTERNOON TO MONDAY EVENING. * AT 11:01 AM FRIDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 17.7 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * IMPACT...AT 17.0 FEET...REEDS AND ROCHESTER FERRIES ARE SHUT DOWN. KY 369 FLOODS ONE MILE NORTH OF ROCHESTER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.4 FEET ON JAN 6 2004. $$ RL
977 WGUS83 KLMK 101429 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 929 AM EST SAT MAR 10 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT WOODBURY AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...WARREN. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THIS WILL BE THE LAST STATEMENT. && KYC031-227-101459- /O.CAN.KLMK.FL.W.0009.000000T0000Z-120311T2247Z/ /WDBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 929 AM EST SAT MAR 10 2012 THE FLOOD WARNING IS CANCELLED FOR THE GREEN RIVER AT WOODBURY. * AT 6:00 AM SATURDAY THE STAGE WAS 30.2 FEET. * FLOOD STAGE IS 33.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 32.1 FEET THIS EVENING. * IMPACT...AT 33.0 FEET...KY 403 AT JAMES MCKINNEY BRIDGE FLOODS. WATER OVERFLOWS LOCK WALL. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.2 FEET ON DEC 11 2009. $$ SZAPPANOS
886 WGUS83 KLMK 110237 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 937 PM EST SAT MAR 10 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT ROCHESTER AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG... OHIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED SUNDAY MORNING. && KYC031-177-183-111437- /O.CON.KLMK.FL.W.0010.120311T1200Z-120312T0900Z/ /RCHK2.1.ER.120311T1200Z.120311T1800Z.120312T0300Z.NO/ 937 PM EST SAT MAR 10 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT ROCHESTER. * FROM SUNDAY MORNING TO LATE SUNDAY NIGHT. * THE LATEST STAGE IS NOT AVAILABLE. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 17.1 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY LATE EVENING. * IMPACT...AT 17.0 FEET...REEDS AND ROCHESTER FERRIES ARE SHUT DOWN. KY 369 FLOODS ONE MILE NORTH OF ROCHESTER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON FEB 18 2001. $$ RL
050 WGUS83 KLMK 111348 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 948 AM EDT SUN MAR 11 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT ROCHESTER AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG... OHIO. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THIS WILL BE THE LAST STATEMENT. && KYC031-177-183-111418- /O.CAN.KLMK.FL.W.0010.000000T0000Z-120312T0900Z/ /RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 948 AM EDT SUN MAR 11 2012 THE FLOOD WARNING IS CANCELLED FOR THE GREEN RIVER AT ROCHESTER. * AT 7:00 AM SUNDAY THE STAGE WAS 16.3 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 16.6 FEET THIS EVENING. * IMPACT...AT 17.0 FEET...REEDS AND ROCHESTER FERRIES ARE SHUT DOWN. KY 369 FLOODS ONE MILE NORTH OF ROCHESTER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0 FEET ON DEC 21 2002. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:06 AM CST, 5 hours earlier.
Area forecast discussion, Mar 9, 5:06 AM CST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 606 AM EST FRI MAR 09 2012 .Short Term (Today through Saturday)... Updated at 250 AM EST Mar 9 2012 Cold front is well to our southeast, and northwest flow aloft is helping push clouds southward, as well. We will continue to see decreasing cloudiness through the rest of the overnight hours. High pressure will start to nose in toward sunrise which will help winds relax, and temperatures drop. May have to lower morning lows a few degrees, especially near the Ohio River where skies are clearing and winds are the weakest. After a chilly start to the day with morning temps around freezing, sunny skies and gusty northwest winds (not as gusty as the past couple of days) will prevail. MOS guidance has been too low with high temperatures this past week, but the ground is wet and looks like there's a reinforcing cold front across northern IL that would allow the cold air advection to overcome the sun a bit. Still, increased temps 1-2 degrees today most places except our far northeastern third, with afternoon highs ranging from around 50 north and northeast to the upper 50s southwest. High pressure will settle into the region fully tonight, and with clear skies and light winds, temps should drop pretty good. Expect overnight lows to drop below freezing, with temperatures in the upper 20s (maybe mid-20s northeast) by Saturday dawn. As the high slides east during the day Saturday, winds will veer around to the southeast as ridging pushes in from the west. Temps will be able to climb a few degrees warmer for Saturday. Again, under mostly sunny skies, going with the warmer than MOS trend and have highs ranging from the upper 50s northeast to the low 60s southwest. .Long Term (Saturday Night through Thursday)... Updated at 300 AM EST Mar 9 2012 A low pressure system will move out of the Plains and into the upper Midwest Sunday afternoon through Monday. Ahead of this system, plenty of Gulf moisture will flow into the region. The models continue to slow down the onset of precipitation with this system. Have therefore trimmed back pops for Sunday afternoon and kept them confined to the far western portion of the forecast area. The better chance for rain and some thunderstorms now looks to be Sunday night through Monday as a weak boundary associated with the low nears the region. Rain will taper off Monday night, though there may be some lingering showers or thunderstorms. Tuesday through Thursday flow will remain generally southerly to southwesterly. We will remain in a rather warm, moist environment with weak disturbances and boundaries crossing the region. This will lead to chances for scattered showers and possibly some thunderstorms off and on through the week. Currently the best chance for showers/thunderstorms looks to be in the Thursday-Friday time frame as a weak front slowly crosses the lower Ohio Valley. However, this could certainly change in the next week. Temperatures next week will be well above normal for this time of year. Highs will range from the upper 60s to mid 70s. Lows will generally be in the 50s. && .Aviation (12Z TAF Issuance)... Updated at 610 AM EST Mar 9 2012 With the frontal boundary well off to our southeast, clouds will continue to erode from north to south this morning. Will keep light winds and scattered high clouds in at all terminals for a few more hours. Then clearing should occur for the rest of the TAF period by midday, with gusty northwest winds in place today. Tonight, high pressure will push into the region from the northwest, calming our winds tonight as they veer to the northeast. Still not confident in lowered VSBYs toward the end of this TAF period. Given the amount of rain that fell and radiational cooling tonight, BWG and LEX could possibly see some localized light fog after 08z Saturday. Could be more of a frost scenario, too, so will leave out for now. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......AL Long Term........EER Aviation.........AL
Hazardous weather outlook, Mar 9, 3:02 AM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 402 AM EST FRI MAR 9 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-100915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 402 AM EST FRI MAR 9 2012 /302 AM CST FRI MAR 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE CHANCES FOR THUNDERSTORMS OFF AND ON SUNDAY THROUGH THURSDAY AS SEVERAL DISTURBANCES CROSS THE REGION. THE MAIN THREATS WILL BE BRIEF HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. EER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 10:06 AM CST | River Flood Warning | LMK | Butler, Warren | 22 hr |
Nearby
River Flood Warnings in Kentucky, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.